Selecta Mathematica

, 25:28 | Cite as

On the extended Whittaker category

  • Dario BeraldoEmail author


Let G be a connected reductive group with connected center and X a smooth complete curve, both defined over an algebraically closed field of characteristic zero. Let \({\text {Bun}}_G\) denote the stack of G-bundles on X. In analogy with the classical theory of Whittaker coefficients for automorphic functions, we construct a “Fourier transform” functor \(\mathsf {coeff}_{G,\mathsf {ext}}\) from the DG category of \({\mathfrak {D}}\)-modules on \({\text {Bun}}_G\) to a certain DG category \({{\mathcal {W}}h}(G,\mathsf {ext})\), called the extended Whittaker category. This construction allows to formulate the compatibility of the Langlands duality functor \(\mathbb {L}_G: {\mathsf {IndCoh}}_{\mathcal {N}}({\text {LocSys}}_{{\check{G}}}) \rightarrow \mathfrak {D}({\text {Bun}}_G)\) with the Whittaker model. For \(G=GL_n\) and \(G=PGL_n\), we prove that \(\mathsf {coeff}_{G,\mathsf {ext}}\) is fully faithful. This result guarantees that, for those groups, \(\mathbb {L}_G\) is unique (if it exists) and necessarily fully faithful.

Mathematics Subject Classification

14D24 14H60 22E57 



As explained in the introduction, this paper realizes a part of the program indicated in [8]. It is a pleasure to thank Dennis Gaitsgory for several crucial discussions: for instance, the usage of the blow-up in Sect. 7 was inspired by his idea of the proof of Theorem 1.4.1 for \(GL_3\).

I am indebted to Sam Raskin for his help regarding unital structures on sheaves of categories over the Ran space. I am also grateful to Dima Arinkin, Jonathan Barlev, Ian Grojnowski and Constantin Teleman.

The constructions and the results of the present paper were announced during the workshop “Towards the proof of the geometric Langlands conjecture” held at IIAS, Jerusalem, in March 2014. I wish to thank the organizers and the participants of the workshop for their inspiring interest.


  1. 1.
    Arinkin, D., Gaitsgory, D.: Singular support of coherent sheaves and the geometric Langlands conjecture. Selecta Math. (N.S.) 21(1), 1–199 (2015)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Arinkin, D., Gaitsgory, D.: The category of singularities as a crystal and global Springer fibers. J. Am. Math. Soc. 31(1), 135–214 (2018)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Barlev, J.: D-modules on spaces of rational maps and on other generic data. arXiv:1204.3469
  4. 4.
    Beilinson, A.: Chiral Algebras, vol. 51. American Mathematical Society Colloquium Publications, Providence (2004)zbMATHGoogle Scholar
  5. 5.
    Beraldo, D.: Loop group actions on categories and Whittaker invariants. Adv. Math. 322, 565–636 (2017)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Braverman, A., Finkleberg, M., Gaitsgory, D.: Uhlenbeck spaces via affine Lie algebras. The unity of mathematics: In Honor of the Ninetieth Birthday of I.M. GelfandGoogle Scholar
  7. 7.
    Drinfeld, V., Simpson, C.: \(B\)-structures on \(G\)-bundles and local triviality. Math. Res. Lett. 2, 823–829 (1995)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Gaitsgory, D.: Outline of the proof of the geometric Langlands conjecture for GL(2). arXiv:1302.2506
  9. 9.
    Gaitsgory, D.: Contractibility of the space of rational maps. Invent. Math. 191(1), 91–196 (2013)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Gaitsgory, D.: Generalities on DG categories.
  11. 11.
    Gaitsgory, D.: The extended Whittaker category.
  12. 12.
    Gaitsgory, D.: Sheaves of categories and the notion of 1-affineness. Contemp. Math., 643, American Mathematical Society, Providence, RI (2015)Google Scholar
  13. 13.
    Gaitsgory, D.: Categories over the Ran space.
  14. 14.
    Gaitsgory, D., Rozenblyum, N.: A study in derived algebraic geometry, vol. 221. Mathematical Surveys and Monographs (2017)Google Scholar
  15. 15.
    Laumon, G.: Correspondance de Langlands geometrique pour les corps de fonctions. Duke Math. J. 54(2), 309–359 (1987)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Lurie, J.: Higher Topos Theory. Princeton University Press, Princeton (2009)zbMATHGoogle Scholar
  17. 17.
  18. 18.
    Raskin, S.: Chiral principal series categories. PhD thesis. Harvard University (2014)Google Scholar
  19. 19.
    Shalika, J.: The multiplicity one theorem for \(GL_n\). Ann. Math. (2) 100, 171–193 (1974)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Institut de mathématiques de ToulouseUniversité Paul SabatierToulouseFrance

Personalised recommendations